Alert archive / North Carolina / Flash Flood Warnings in 1996
Flash Flood Warning 27, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 12, 1996, 5:25 PM EDT for New Hanover County, Pender County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 1996, 5:25 PM EDT (21:25 UTC)
- Expired
- Sep 12, 1996, 7:25 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 122125 FFWILM NCC129-141-122325- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 525 PM EDT THU SEP 12 1996 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 725 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...NEW HANOVER ...PENDER RADAR SHOWS A LINE OF THUNDERSTORMS DEVELOPING OVER EASTERN PENDER COUNTY AND NEW HANOVER COUNTY...MOVING SLOWLY EAST. RAINFALL FROM THE STORMS IS FALLING AT ABOUT 2 INCHES PER HOUR...AND WITH THE GROUND ALREADY SATURATED...IT WILL CAUSE HAZARDOUS DRIVING CONDITIONS AND LOCAL FLOODING THIS EVENING. MOVE TO HIGHER GROUND IF FLOOD WATERS THFREATEN... TM/SQI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:47 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 12, 2:47 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 247 PM EDT THU SEP 12 1996 CAE: MAY NEED TO INCLUDE AN EVE POP FOR ALL OF NE SC. TEMPS FOR FRI MAY BE A CAT TO WARM IN THE PEE DEE. RAH: PRESENT FCST THROUGH FRI LOOKS OK. ADAP CONTS TO INDICATE WK CONV FIELD ALONG THE COAST WITH WK LOW IN NE SC. APPEARS THAT MORE RW/TRW ARE STARTING TO DEVELOP IN THIS REGION IN RESPONSE TO THESE FEATURES. WILL PROB HAVE TO CARRY A 20 OR 30 EVE POP REGION WIDE TO COVER THIS ACTIVITY. S/WV THAT HELPED WITH THE MORNING ACTIVITY HAS MOVED PAST THE AREA LEAVING US IN BETWEEN WAVES FOR TONIGHT. WITH LACK OF UPPER AIR SUPPORT...ACTIVITY SHOULD DIE OUT THIS EVE. MODELS THEN BRING IN DRIER AIR IN THE MID LEVELS WHICH SHOULD HELP TO SPREAD CLEARING INTO THE AREA AFTER MIDNIGHT. WITH THE ABUNDANT AMOUNTS OF LOW LEVEL MOISTURE AROUND...FOG LOOKS TO BE A GOOD BET FOR TONIGHT. MODELS ARE LIKELY TOO FAST IN PUSHING THE FNT TO THE COAST BY FRI MORN. EXPECT THE FNT TO COME THROUGH IN THE AFTN AND THERE WILL STILL BE LOTS OF LOW LEVEL MOISTURE. DYNAMICS NOT IMPRESSIVE WITH THE FNT...BUT COULD BE ENOUGH TO SPARK A TRW OR TWO. SUG CONT THE 20% POP FOR ENTIRE AREA FOR FRI. TEMPS LOOK TO ONLY MAKE IT TO MID 80S TOMORROW WITH THE FNT COMING THROUGH. ILM BU 069/084 065/080 058 220 FLO BU 066/085 060/080 054 220 IRELAND
Nearby
Flash Flood Warnings in North Carolina, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.